Some of Dr. Bennett’s Requested Warnings Added by FDA

As reported. The FDA has announced that it will update the FQ labels as follows:  “The mental health side effects to be added to or updated across all the fluoroquinolones are disturbances in attention, disorientation, agitation, nervousness, memory impairment, and serious disturbances in mental abilities called delirium.”

Dr. Bennett

Dr. Bennett

In September 2014, Dr. Charles Bennett submitted a Citizen Petition to the FDA asking for more psychiatric adverse events to be placed on the Levaquin label, as indicated in the below excerpt from this Citizen Petition.  Below, the highlighted blue adverse events have been on the Levaquin labels in the past; the highlighted red ones are the ones requested by Dr. Bennett which the FDA has now agreed to add.  Those not highlighted have not yet been addressed by the FDA.  As you can see, according to the FDA’s announcement, six of Dr. Bennett’s requested additional warnings will be added.

This is great news for the FQ community.

Excerpt from the September 2014 Citizen Petition submitted to the FDA by Dr. Bennett, asking for more Levaquin-associated psychiatric adverse event warnings. 

Require a “Psychiatric Effects” heading under “Warnings and Precautions”

 It is requested that a specific “Psychiatric Effects” heading be added under the “Warnings and Precautions” section of the Levaquin label rather than listing Levaquin Psychiatric Adverse Events under the “Central Nervous System Effects” heading, as is currently done.  It is requested that the following “Psychiatric Effects” section be added to the Levaquin label.

Psychiatric Effects

Serious psychiatric events including, toxic psychoses, restlessness, anxiety, confusion, hallucinations, paranoia, depression, nightmares, insomnia, suicidal thoughts or acts, feeling abnormal, loss of consciousness, disorientation, agitation, delirium, depressed level of consciousness, amnesia, coma, disturbance in attention, panic attack, memory impairment, and nervousness have been reported in patients receiving fluoroquinolones, including Levaquin. These events may start during treatment or may be delayed and start days, weeks, or months after the last dose.

Please stay tuned to MyQuinStory for updated reports on this and other FQ’s related news.

Share

Admin

...damaged by fluoroquinolones in 2007 at age 46. Prior to, a healthy law enforcement official. Now an amateur FQ researcher, author, and blogger.

7 Responses

  1. Mark Alan Girard says:

    Thank you David for sharing this info giving people a glimpse into the background of how this announcement came about. Thanks also to Dr. Bennett, a true hero of the FQ community. I am so grateful for all his efforts on our behalf. We now have another sharp tool to add to the toolbox, one that will help us to slice our way through the ridiculous BS we get from most medical professionals, that our adverse reactions are rare and that they should be over as soon as the drug leaves our systems. Well, they are dead wrong and we can now take a copy of this announcement to them and shove it under their noses so they can’t miss it. I encourage everyone who has doctors to do so. They need to see the FDA announcement and to hear us describe how FQs affected us. Slowly but surely we are winning this multi-generational battle. I believe it is about to explode into the media in a big way…

  2. Jodi says:

    God bless you Dr. Bennett! We need to keep pushing until everyone knows about fluoroquinolones and there devastating, and sometimes deadly, effects.

  3. Pam says:

    Thanks, I’m living with the consequences of Levaquin. Both patella tendons ruptured days after bilateral knee replacememts. After surgery from tendon repairs, I had to have them both done again one month later. Pain and problems still after 6 years. Now to read there may have been affected mentally also makes me mad. I was completely out of it for weeks, thought it was overmedicating.

  4. Mary says:

    Dr Bennett,
    Thank you for being instrumental in having these psychiatric effects added to warnings and precautions. I had these adverse drug reactions and a few of the reactions in the blue print in 2014 and many permanent neurological injuries. Maybe these additional warnings will prevent, people and seniors like myself from not taking this antibiotic if it is not necessary.

  5. Paula says:

    Someone mentioned that at this point (2018) doctors should know better than to prescribe fluorquinolones for routine infections. Someone then asked, “then why are they still?” I think there are several reasons why doctors are continuing to prescribe fluorquinolones as a standard of care. One reason is that they are in personal denial having taken their Hippocratic oath and having already prescribed the drug to hundred thousands of people. They can’t reconcile their code as a doctor and their direct involvement in causing patient harm, so they down play it. It’s more about inability to deal with their own conscience and less about not believing the patient. They say things like, “all drugs have risks.” To stop prescribing it would be to personally take responsibility.

  6. Anna (Nicky) says:

    Congratulations and Thank you Dr. Bennett. This news could not have come at a better time, for Carlo and I , personally. You have been helpful in trying to aid us in our struggles. You are a wonderful, amazing Medical Doctor. I am honored to have spoken to you. Nicky

Leave a Reply

Your email address will not be published. Required fields are marked *

WordPress Anti Spam by WP-SpamShield